Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Functorial equations for lexicographic products


Authors: Franz-Viktor Kuhlmann, Salma Kuhlmann and Saharon Shelah
Journal: Proc. Amer. Math. Soc. 131 (2003), 2969-2976
MSC (2000): Primary 06A05; Secondary 03C60
Published electronically: January 2, 2003
MathSciNet review: 1993201
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We generalize the main result of an earlier paper by the authors (Exponentiation in power series fields, Proc. Amer. Math. Soc. 125 (1997), 3177-3183) concerning the convex embeddings of a chain $\Gamma$ in a lexicographic power $\Delta ^{\Gamma}$. For a fixed non-empty chain $\Delta$, we derive necessary and sufficient conditions for the existence of non-empty solutions $\Gamma$ to each of the lexicographic functorial equations

\begin{displaymath}(\Delta ^{\Gamma})^{\leq 0} \simeq \Gamma\>, \ (\Delta ^{\Gam... ...Gamma \ \mbox{ and } \ (\Delta ^{\Gamma})^{<0} \simeq \Gamma\;.\end{displaymath}


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 06A05, 03C60

Retrieve articles in all journals with MSC (2000): 06A05, 03C60


Additional Information

Franz-Viktor Kuhlmann
Affiliation: Department of Mathematics and Statistics, University of Saskatchewan, 106 Wiggins Road, Saskatoon, Saskatchewan, Canada S7N 5E6
Email: fvk@math.usask.ca

Salma Kuhlmann
Affiliation: Department of Mathematics and Statistics, University of Saskatchewan, 106 Wiggins Road, Saskatoon, Saskatchewan, Canada S7N 5E6
Email: skuhlman@math.usask.ca

Saharon Shelah
Affiliation: Department of Mathematics, The Hebrew University of Jerusalem, Jerusalem, Israel
Email: shelah@math.huji.ac.il

DOI: http://dx.doi.org/10.1090/S0002-9939-03-06830-8
PII: S 0002-9939(03)06830-8
Received by editor(s): June 28, 2001
Received by editor(s) in revised form: April 16, 2002
Published electronically: January 2, 2003
Additional Notes: The first and second authors were partially supported by an NSERC research grant. The third author was partially supported by the Edmund Landau Center for Research in Mathematical Analysis, supported by the Minerva Foundation (Germany); publication number 615
Communicated by: Carl G. Jockusch, Jr.
Article copyright: © Copyright 2003 American Mathematical Society